Exam Review
- During the assessment of a patient with joint pain, the nurse observes Heberden's nodes on the distal interphalangeal joints. What condition is most associated with this finding?A)FibromyalgiaB)OsteoarthritisC)Rheumatoid arthritisD)Systemic lupus erythematosus
- A nurse is teaching a client who has hepatitis A about preventing transmission of the virus. Which of the following strategies should the nurse include in the teaching?A)Wear barrier protection during vaginal intercourseB)Practice effective hand hygieneC)Avoid eating at fast food restaurantsD)Avoid serving raw foods
- A client is admitted with a BP of 210/120 mmHg and severe headache. What is the nurse's priority action?A)Place the client in Trendelenburg positionB)Encourage the client to ambulateC)Administer prescribed antihypertensive IVD)Provide a high-sodium det
- What is the primary purpose of combining levodopa with carbidopa in the treatment of Parkinson's disease?A)To prevent the breakdown of dopamine in the liverB)To reduce muscle rigidity by acting peripherallyC)To cure Parkinson's diseaseD)To increase the amount of levodopa that reaches the brain
Exam Review
- A nurse is reviewing medications for a patient with OA. The patient states: "I take Tylenol every day, and I also drink four glasses of wine every night." Which nursing action is most appropriate?A)Document the findings and take no further action.B)Advise the patient to increase water intake when using Tylenol.C)Tell the patient to stop taking Tylenol and switch to aspirin.D)Notify the provider about the patient's alcohol use with Tylenol
- A nurse is reviewing medications for a client diagnosed with H. pylori. Which combination does the nurse expect for recommended therapy for 10-14 days?A)NSAID + antibioticB)Antacid onlyC)One proton pump inhibitor + one antibioticD)One proton pump inhibitor + two antibiotics
- A nurse is teaching self-management to a client who has hepatitis B. Which of the following Instructions should the nurse include in the teaching?A)Take acetaminophen every 4 hr, as needed, for discomfortB)Rest frequently throughout the dayC)You may donate blood 6 months after completing the medication regimenD)Consume a high-protein diet
- The nurse is evaluating care for a patient diagnosed with Multiple Sclerosis (MS) who is being treated with baclofen. What does the nurse recognize as the expected outcome of this medication?A)Decreased severity and duration of exacerbationsB)Improvement of depression and anxietyC)Reduction of spinal lesionsD)Decreased muscle spasticity in the lower extremities
Exam Review
- A nurse is teaching a client who has urolithiasis (renal calculi). The nurse should explain that which of the following conditions can increase the risk for renal calculi?A)Iron deficiencyB)ObesityC)Protein in the urineD)Dehydration
- A client reports sudden pain, redness, and swelling in the knee. Which clinical feature indicates an acute gout flare?A)Symmetrical small joint involvementB)Gradual joint stiffness over monthsC)Rapid onset of severe pain and erythemaD)Muscle weakness and fatigue
- A nurse administers misoprostol to a patient receiving long-term NSAID therapy for osteoarthritis. The nurse recognizes the medication is effective when:A)The patient stops having diarrhea.B)The patient reports reduced heartburn and indigestion.C)The patient reports a decrease in joint pain.D)The patient's blood pressure improves.
- A nurse is preparing dietary instructions for a client who has episodes of billary colic from chronic cholecystitis. Which of the following instructions should the nurse include in the teaching plan?A)Avoid foods high in sodiumB)Avoid foods high in fatC)Include foods high in starch and proteinsD)Include foods high in fiber.
Exam Review
- The nurse is providing education to a Systemic Lupus Erythematosus (LES) support group about common symptoms of lupus. Which symptom/s by a participant indicates an understanding?A)Blurred visionB)Excessive thirstC)Joint pain and swellingD)Persistent cough
- The nurse is providing discharge education to a patient with systemic lupus erythematosus (SLE). The nurse recognizes that the patient understood the education when the patient makes what statement?A)"I will stop taking my steroids when I no longer have symptoms."B)"I will monitor my body temperature on a regular basis."C)"I will get two hours of sun exposure per day to maintain my Vitamin D levels."D)“I will try to exercise as much as possible between my flare-ups."
- Which of the following dietary recommendations should the nurse include for a client with SLE?A)Follow a high-sodium diet to prevent fluid loss.B)Avoid calcium and vitamin D supplements to prevent kidney stones.C)Eat a low-fat, high-fiber diet with fruits, vegetables, and whole grains.D)Increase red meat intake to improve anemia.
- A nurse in an outpatient clinic is assessing a middle adult client as part of a routine physical examination. The client's BP is 142/88 mm Hg, his body mass index (BMI) is 31, and he is a current smoker. The nurse should identify that this client has multiple risk factors for which of the following disorders?A)Thyroid diseaseB)Cardiovascular diseaseC)Testicular cancerD)Depression
Exam Review
- A nurse is assisting a client who has hypothyroidism with meal planning. Which of the following foods should the nurse recommend that the client add to her diet?A)Whole grainsB)Poached eggsC)Ripe bananaD)Baked chicken
- A patient with type 1 diabetes is receiving IV insulin for hyperglycemia. The order states to infuse insulin at 5 units per hour. The IV bag from pharmacy contains 100 units of regular insulin in 100 ml. What rate (in ml/hr) should the nurse program into the IV pump?
- The nurse is caring for a patient with chronic gout who has a uric acid level of 8.4 mg/dL (reference range 3.5-7.2 mg/dL). Which medication would the nurse expect to administer to lower serum uric acid levels?A)ColchicineB)AllopurinolC)RituximabD)Morphine
- The nurse is reviewing the chart of a 74-year old patient with osteoarthritis. This patient is on several medications prescribed by different providers in the community. With a focus on safety, what is the nurse most concerned about with this patient?A)Interactions of medicationsB)Poor pain controlC)DepressionD)Chronic Illness